Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 262, NWS Nashville, TN

July 26, 2010Hickman County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 26, 2010, 6:29 PM CDT for Hickman County, Humphreys County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2010, 6:29 PM CDT (23:29 UTC)
Expired
Jul 26, 2010, 7:15 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Hickman County, TN, Humphreys County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2777 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2777 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:14 PM CDT, 15 minutes earlier.

Area forecast discussion, Jul 26, 6:14 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
614 PM CDT MON JUL 26 2010

.UPDATE...FOR 00Z TAFS.

&&

.AVIATION...
LATEST ANALYSIS PLACING SEMI-STATIONARY FRONTAL BOUNDARY ACROSS
SOUTHERN MIDDLE TN...WITH PLENTY OF HEAT...INSTABILITY AND
CONVECTIVE OUTFLOWS IN PLACE. STORMS CONTINUE TO FIRE CLOSE TO
BNA BUT CSV VICINITY CLEAR AT THIS MOMENT. UL RIDGE STILL MAIN
FACTOR ALOFT DESPITE WEAK TROUGH AXES. MOST STORM ACTIVITY EXPECTED
TO WEAKEN LATER THIS EVENING...WITH ONLY ISO DEVELOPMENT OVERNIGHT.
SCT-NUM CONVECTION WILL AGAIN REFIRE MIDDAY TUESDAY WITH TROPICAL
MOISTURE IN PLACE...AND REMAIN THAT WAY INTO THE EVENING.

&&

.PREV DISCUSSION... /ISSUED 342 PM CDT MON JUL 26 2010/

DISCUSSION...WEAK FRONTAL SYSTEM LOCATED OVER SRN PORTION OF THE MIDSTATE
HAS ON LATEST NCEP ANALYSIS APPEARS TO BE DRIFTING SLOWLY SWD. A
DRIER NELY FLOW OVER THE NRN HALF FROM THE SFC RIDGE OVER THE OH
VALLEY HAS SUPPLIED ADDITIONAL DRY AIR WHICH LIKELY RAISED THE
CONVECTIVE TEMP AND PUT A BIT OF A DAMPER ON TSTM FORMATION. BYE
THE BYE...THE PRECIP BULLSEYE OVER THE EXTREME SE COUNTIES TONIGHT ON
THE GFS MODEL IS LIKELY AN ARTIFACT OF ITS WELL KNOWN CONVECTIVE
FEEDBACK TENDENCY.

WENT LOWER ON POPS FOR TONIGHT DUE TO THE ABOVE TRENDS BUT STAYED
IN THE CHANCE CATEGORY AND EVEN THAT MAY BE TOO HIGH. MODELS TEND
TO MOVE THIS FRONT BACK TO THE NORTH OVERNIGHT WHICH MAY SUPPLY A
BIT OF LIFT FOR OVERNIGHT RAINFALL.

A LIGHT SLY FLOW AT THE SFC CONTINUES FOR TUE AND WED AS ANOTHER
FRONT DROPS SWD FROM THE GREAT LAKES INTO THE OH VALLEY ON THU.
THUS A DIURNAL TREND FOR CONVECTION IS EXPECTED FOR TUE AND WED.
FRONT PUSHES SWD INTO THE AREA LATE THU WITH THE FRONT CONTINUING
TO PUSH CONVECTION FURTHER SOUTH AS DRIER AIR FLOWS INTO THE AREA.

SOUTH FLOW RETURNS ON SAT WITH DIURNALLY MODULATED CONVECTION
EXPECTED OVER THE WEEKEND. CONVECTION IS HELPED ALONG BY A WEAK
FRONT DROPPING INTO THE OHIO VALLEY ON SUNDAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Jul 26, 5:34 AM CDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
534 AM CDT MON JUL 26 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-271045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
534 AM CDT MON JUL 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL CONTINUE. A WEAK FRONT OVER THE AREA
WILL INTERACT WITH INCREASING MOISTURE TO PRODUCE SCATTERED
THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG WITH GUSTY WINDS
AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE HOT AND HUMID PATTERN WILL CONTINUE. SCATTERED THUNDERSTORMS
ARE EXPECTED...MAINLY DURING THE AFTERNOON AND EVENING HOURS
TUESDAY THROUGH FRIDAY. A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS AND HEAVY DOWNPOURS.

13

In the hours before

Special weather statement, Jul 26, 4:50 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT MON JUL 26 2010

TNZ066-262245-
CUMBERLAND-
450 PM CDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY...

AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF FAIRFIELD GLADE...OR 10
MILES NORTH OF CROSSVILLE. THIS STORM WAS  NEARLY STATIONARY AND WAS
PRODUCING HEAVY RAINFALL ALONG HIGHWAY 1127 IN THE ELMORE...RINNIE
AND COLD SPRINGS AREAS OF CUMBERLAND COUNTY. DOPPLER RAINFALL
ESTIMATES ARE APPROACHING 2 INCHES DURING THE LAST HOUR.

WINDS 30 TO 40 MPH ARE ALSO EXPECTED WITH THIS STORM.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 12:53 PM CDTAreal Flood AdvisoryOHXMarshall92 min
Jul 26, 1:43 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence32 min
Jul 26, 2:10 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence47 min
Jul 26, 2:21 PM CDTAreal Flood AdvisoryOHXGrundy6 hr
Jul 26, 5:14 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton46 min
Jul 26, 5:32 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman28 min
Jul 26, 5:51 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Williamson39 min
Jul 26, 6:09 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys21 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.